Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 91, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2009, 2:56 AM EDT for Bartow County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 2, 2009, 2:56 AM EDT (06:56 UTC)
- Expired
- Apr 2, 2009, 3:24 AM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Bartow County, GA
The radar
The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 6.9 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -149 J/kg
- Mixed-layer LCL
- 885 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 020656
SVRFFC
GAC015-020745-
/O.NEW.KFFC.SV.W.0091.090402T0656Z-090402T0745Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
256 AM EDT THU APR 2 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BARTOW COUNTY IN NORTHWEST GEORGIA
* UNTIL 345 AM EDT
* AT 255 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL. THIS
STORM WAS LOCATED NEAR EUHARLEE...MOVING NORTHEAST AT 25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KINGSTON...CASSVILLE AND WHITE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3439 8485 3429 8465 3409 8495 3409 8497
3410 8504
TIME...MOT...LOC 0657Z 219DEG 22KT 3411 8497
$$1 follow-up statement
000
WWUS52 KFFC 020724
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EDT THU APR 2 2009
GAC015-020734-
/O.CAN.KFFC.SV.W.0091.000000T0000Z-090402T0745Z/
BARTOW GA-
324 AM EDT THU APR 2 2009
...THE SEVERE THUNDERSTORM WARNING FOR BARTOW COUNTY IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE
SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 45 MPH...VERY
HEAVY RAIN...AND SMALL HAIL ARE STILL POSSIBLE WITH THIS STORM.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3439 8485 3429 8465 3409 8495 3409 8497
3410 8504
TIME...MOT...LOC 0724Z 219DEG 22KT 3424 8484
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:52 PM EDT, 5 hours 4 minutes earlier.
Area forecast discussion, Apr 1, 9:52 PM EDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 952 PM EDT WED APR 1 2009 .UPDATE... CONVECTION ACROSS THE SOUTHERN REACHES OF THE FORECAST AREA IS DRIFTING NORTHWARD...AND MODELS SUGGEST THIS TREND WILL CONTINUE OVERNIGHT. DEWPOINTS ARE IN THE LOWER 60S SOUTH OF A WEAK FRONTAL BOUNDARY STALLED NEAR AN ATLANTA TO ATHENS LINE...WITH LOWER 50 DEWPOINTS IN NORTH GA. ALTHOUGH INSTABILITIES WILL REMAIN WEAK OVERNIGHT...EXPECT AN ACTIVE SW FLOW ALOFT TO HELP CONTINUE THE SPREAD OF CONVECTION NORTHWARD THROUGH THE NIGHT. THEREFORE... UPDATED ZONES TO INCREASE POPS AND ADD WORDING FOR SLIGHT CHANCE OF THUNDERSTORMS FURTHER NORTH INTO THE ATLANTA AREA AFTER MIDNIGHT. EXPECT JUST SHOWERS OVER EXTREME NORTH GA WHERE THE COOLER...MORE STABLE AIRMASS WILL PERSIST. OTHERWISE...REST OF FORECAST LOOKS ON TRACK AT THIS TIME. /39 ...........................PREVIOUS FORECAST.................... .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... COLD FRONT MAKING ITS WAY ACROSS NORTH GEORGIA THIS AFTERNOON...WITH AREA OF SHOWERS/ISOLATED THUNDERSTORMS AFFECTING MAINLY SOUTHERN PORTIONS OF THE STATE. MODELS SIMILAR WITH THIS BOUNDARY PUSHING INTO SOUTH GEORGIA BY DAYS END...THEN BEGINNING TO DRIFT BACK TO THE NORTH LATE TONIGHT/EARLY THURSDAY AS A WEAK UPPER LEVEL DISTURBANCE MOVES ACROSS THE AREA. DEEPER MOISTURE BACK ON THE INCREASE ACROSS ALL OF THE CWA BY 12Z THURSDAY AS THE BOUNDARY MEANDERS ACROSS SOUTH CENTRAL GEORGIA AND A STRONG LOW PRESSURE SYSTEM MOVES EAST INTO THE LOWER MISSISSIPPI VALLEY. INGREDIENTS COMING TOGETHER FOR STRONG TO SEVERE STORMS AND HEAVY RAIN WITH THIS SYSTEM. SPC PEGGING MUCH OF SOUTHEAST U.S. FOR SLIGHT RISK OF SEVERE STORMS WITH PORTIONS OF CENTRAL GEORGIA IN MODERATE RISK WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HEAVY RAIN ALSO A GOOD POSSIBILITY...BUT SO FAR HPC SHOWING HEAVIEST AMOUNTS STAYING SOUTH OF OUR AREA. HOWEVER 1 TO 2 INCH TOTALS POSSIBLE OVER PORTIONS OF CENTRAL GEORGIA IN HEAVIEST RAIN. MODELS SHOW THE LOW LIFTING INTO THE TENNESSEE VALLEY REGION THURSDAY NIGHT ...PULLING ITS ATTENDANT COLD FRONT ACROSS OUR CWA...WITH BULK OF SHOWERS AND THUNDERSTORMS SHIFTING EAST OF OUR AREA AFTER MIDNIGHT. THE LOW CONTINUES TO LIFT NORTHEAST INTO THE OHIO VALLEY FRIDAY WITH THE COLD FRONT MOVING OFF THE SOUTHEAST U.S. COAST. MUCH DRIER AIR SPREADS INTO THE SOUTHEAST U.S BEHIND THE FRONT...WITH DRY FORECAST AND NEAR NORMAL TEMPS ON TAP FOR NORTH AND CENTRAL GEORGIA FRIDAY. .LONG TERM /SATURDAY THROUGH WEDNESDAY/... DRY FORECAST CONTINUES INTO SATURDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EXTENDED PROGS SIMILAR WITH THIS HIGH SHIFTING OFF THE SOUTHEAST U.S. COAST LATE SATURDAY NIGHT/EARLY SUNDAY AS A LOW PRESSURE SYSTEM LIFTS INTO THE GREAT LAKES REGION...PULLING A COLD FRONT INTO THE LOWER MISSISSIPPI VALLEY. DEEPER MOISTURE BACK ON THE INCREASE ACROSS MAINLY WEST GEORGIA SUNDAY AFTERNOON AS THE FRONT APPROACHES...THEN ACROSS THE REST OF THE COUNTY WARNING SUNDAY NIGHT AS THE FRONT PUSHES THROUGH. LATEST GFS RUN SHOW THE FRONT WELL EAST OF THE CWA BY MONDAY AFTERNOON...BUT COULD SEE A FEW LINGERING SHOWERS ACROSS THE EXTREME NORTH MONDAY IN WRAP- AROUND. SURFACE HIGH PRESSURE BECOMES RE-ESTABLISHED ACROSS THE SOUTHEAST U.S. TUESDAY WITH DRY FORECAST FOR NORTH AND CENTRAL GEORGIA LOOKING GOOD INTO MID WEEK. && .AVIATION... A FRONTAL BOUNDARY HAS PULLED UP NEARLY STATIONARY NEAR THE ATLANTA METRO AREA WITH DEWPOINTS IN THE LOWER 50S NORTH OF ATLANTA...AND 60S SOUTH. CURRENT SATELLITE SHOWS ATL JUST NORTH OF MVFR CIGS (BKN025) SEEN AT CCO AND FFC...AND THESE CIGS SHOULD ADVECT INTO ATL AREA BY 00Z ISSUANCE. WITH LOSS OF DAYLIGHT HEATING AND A MOIST BOUNDARY LAYER IN PLACE...EXPECT CIGS TO GRADUALLY LOWER THIS EVENING...REACHING IFR CONDITIONS (OVC007) BY 05Z...THEN LIFR (OVC005) BY 08Z IF NOT SOONER. THE COMBINATION OF AN ACTIVE SW FLOW ALOFT INTERACTING WITH THE STALLED BOUNDARY WILL BRING SCATTERED SHOWERS TO THE ATLANTA AREA OVERNIGHT. WILL HANDLE THIS WITH A TEMPO SHRA BETWEEN 08-12Z. MAY SEE A BREAK IN THE RAIN BETWEEN THU 12-18Z BEFORE PREVAILING -RA SPREADS BACK INTO THE ATLANTA AREA...WITH THE OCCASIONAL MODERATE SHOWER. CIGS WILL IMPROVE SLIGHTLY WITH OVC007 BY 15Z...THEN BKN012 BY 18Z. HOWEVER THE OCCASIONAL MODERATE SHOWER BETWEEN 18-21Z WILL BRING CIGS TEMPORARILY BACK DOWN TO IFR LEVELS THRU THU AFTERNOON. NOT EXPECTING TSTMS TO BE A THREAT AT ATL UNTIL 21Z OR LATER...SO PLAN TO SHOW VCTS BY 21Z WITH PROB30 MODERATE TSTM THRU FRI 00Z. WILL BRING CIGS BACK DOWN TO PREVAILING IFR BY 21Z AS WELL. IT APPEARS AT THIS TIME...THE GREATER THREAT OF +TSTMS AT ATL WILL BE AFTER FRI 00Z. /39 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 57 62 54 67 41 / 30 60 70 5 5 ATLANTA 58 67 54 63 45 / 30 60 70 0 5 BLAIRSVILLE 52 62 50 59 37 / 20 60 70 20 10 CARTERSVILLE 57 67 51 60 37 / 40 70 70 10 10 COLUMBUS 62 71 56 69 47 / 40 70 70 0 5 GAINESVILLE 56 63 54 64 43 / 40 60 70 10 10 MACON 59 69 59 72 44 / 50 60 70 5 5 ROME 56 71 53 62 39 / 30 70 70 5 10 PEACHTREE CITY 57 69 53 63 34 / 30 60 70 0 5 VIDALIA 59 70 60 74 46 / 60 80 70 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 49
Hazardous weather outlook, Apr 1, 8:18 PM EDT, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 818 PM EDT WED APR 1 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021015- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 818 PM EDT WED APR 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS EVENING AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT...MAINLY ACROSS CENTRAL GEORGIA. .SYNOPSIS... A STALLED FRONTAL BOUNDARY ACROSS CENTRAL GEORGIA WILL DRIFT NORTHWARD OVERNIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS WILL BE CLOUD TO GROUND LIGHTNING...AND MAINLY SOUTH OF A LINE FROM COLUMBUS TO MACON TO WARRENTON THIS EVENING...THEN SOUTH OF A LINE FROM ROME TO ATHENS LATER TONIGHT. .DISCUSSION... SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE THIS EVENING ACROSS PORTIONS OF CENTRAL GEORGIA...MAINLY ALONG AND SOUTH OF A COLUMBUS TO MACON TO WARRENTON LINE. THE AREA OF CONVECTION IS EXPECTED TO GRADUALLY LIFT NORTHWARD LATER TONIGHT WITH THE FRONTAL BOUNDARY. INSTABILITIES WILL REMAIN WEAK...WITH CAPE VALUES BETWEEN 100 TO 400 AND LIFTED INDEX VALUES NEAR ZERO TO MINUS ONE. ALSO... VERY LITTLE WIND SHEAR WILL BE PRESENT...AND THEREFORE NO SEVERE THUNDERSTORMS ARE EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS THURSDAY AND THURSDAY NIGHT...SOME OF WHICH COULD BE SEVERE. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON SUNDAY. HAZARDOUS WEATHER IS NOT EXPECTED ON THE REMAINING DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 1, 10:15 PM EDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1015 PM EDT WED APR 1 2009 GAZ078-079-089>091-020315- 1015 PM EDT WED APR 1 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN CHATTAHOOCHEE... MARION...MUSCOGEE...HARRIS AND TALBOT COUNTIES UNTIL 1115 PM EDT... AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LARGE AREA OF THUNDERSTORMS WITH HEAVY RAIN INCREASING IN COVERAGE AND INTENSITY ACROSS WEST CENTRAL GEORGIA. THE LEADING EDGE OF THE THUNDERSTORMS EXTENDED FROM COLUMBUS...TO BUENA VISTA...AND WAS MOVING NORTHEAST AT 25 MPH. THE GROUND IS SATURATED IN THIS AREA FROM RECENT HEAVY RAINFALL. ADDITIONAL RAINFALL WILL RESULT IN NEAR TOTAL RUNOFF...AND POTENTIALLY MINOR FLOODING OF STREETS...LOW-LYING...FLOOD PRONE AREAS...AS WELL AS SOME CREEKS AND STREAMS. IN ADDITION...CLOUD-TO-GROUND LIGHTNING IS OCCURRING WITH THIS ACTIVITY. RESIDENTS IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Apr 1, 11:21 PM EDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1121 PM EDT WED APR 1 2009 GAZ069-079-080-089-091-020415- 1121 PM EDT WED APR 1 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN TAYLOR...NORTHERN MARION...MUSCOGEE...TALBOT AND UPSON COUNTIES UNTIL 1215 AM EDT... AT 1117 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF THUNDERSTORMS...WITH HEAVY RAIN...MOVING NORTHEAST ACROSS WEST CENTRAL GEORGIA...FROM COLUMBUS...TO JUNIPER IN NORTHERN MARION COUNTY...TO BUTLER...TO THOMASTON...MOVING NORTHEAST AT 25 MPH. THE GROUND IN THE AFFECTED AREA REMAINS SATURATED FROM RECENT HEAVY RAIN. RUNOFF FROM THESE THUNDERSTORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE SUBJECT TO MINOR FLOODING. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED. 19
Special weather statement, Apr 2, 1:14 AM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 114 AM EDT THU APR 2 2009 GAZ034>037-046-047-020600- 114 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN ROCKDALE...WALTON...OCONEE...CLARKE...BARROW AND GWINNETT COUNTIES UNTIL 200 AM EDT... AT 111 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SCATTERED STRONG THUNDERSTORMS FROM GOOD HOPE TO MILSTEAD...MOVING NORTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE ACROSS ROCKDALE...WALTON...OCONEE...CLARKE...BARROW AND EASTERN GWINNETT COUNTIES THROUGH 200 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Apr 2, 1:43 AM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 143 AM EDT THU APR 2 2009 GAZ033-034-044-045-020630- 143 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DEKALB...GWINNETT AND FULTON COUNTIES UNTIL 230 AM EDT... AT 141 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CEDAR GROVE...MOVING NORTHEAST AT 25 MPH. WIND GUSTS OF 35 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS DEKALB...WESTERN GWINNETT AND NORTH FULTON COUNTIES THROUGH 230 AM EDT.
Special weather statement, Apr 2, 2:28 AM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 228 AM EDT THU APR 2 2009 GAZ023-034-020715- 228 AM EDT THU APR 2 2009 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN GWINNETT AND SOUTH HALL COUNTIES UNTIL 315 AM EDT... AT 227 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PLEASANT HILL...MOVING NORTHEAST AT 25 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS GWINNETT AND SOUTH HALL COUNTIES THROUGH 315 AM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 2:38 AM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding, Polk | 37 min |
| Apr 2, 2:40 AM EDT | Severe Thunderstorm Warning | FFC | Forsyth, Gwinnett, Hall | 50 min |
| Apr 2, 2:54 AM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington, Wilkinson | 34 min |
| Apr 2, 3:17 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 43 min |
| Apr 2, 4:05 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Troup | 40 min |
| Apr 2, 4:12 AM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Pike, Spalding | 26 min |
| Apr 2, 4:36 AM EDT | Severe Thunderstorm Warning | FFC | Lamar, Monroe | 24 min |
| Apr 2, 4:49 AM EDT | Severe Thunderstorm Warning | FFC | Harris, Meriwether, Talbot, Upson | 40 min |
| Apr 2, 5:11 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Jones, Putnam | 64 min |
| Apr 2, 7:38 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Marion, Muscogee, Talbot | 37 min |
| Apr 2, 7:53 AM EDT | River Flood Warning | FFC | Bibb, Houston, Jones, Monroe, Twiggs | 70 hr |
| Apr 2, 10:08 AM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Stewart | 35 min |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 35 hr |
| Apr 2, 10:43 AM EDT | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 24 hr |
| Apr 2, 10:55 AM EDT | Areal Flood Warning | FFC | Chattahoochee, Marion | 6 hr |
| Apr 2, 10:57 AM EDT | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 43 hr |
| Apr 2, 12:29 PM EDT | Areal Flood Warning | FFC | Crisp, Dooly, Sumter | 24 hr |
| Apr 2, 12:57 PM EDT | River Flood Warning | FFC | Jefferson | 17 hr |
| Apr 2, 2:20 PM EDT | Areal Flood Warning | FFC | Montgomery, Telfair, Toombs, Wheeler | 24 hr |
| Apr 2, 4:22 PM EDT | Wind Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 73 more | 24 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Dooly, Macon, Sumter | 19 hr |
| Apr 2, 4:51 PM EDT | River Flood Warning | FFC | Montgomery, Telfair, Wheeler | 14 days |
| Apr 2, 5:08 PM EDT | Areal Flood Warning | FFC | Baldwin, Bibb, Crawford, Jones, Monroe, Upson | 19 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.